MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CCWTT0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 04/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that following an intraocular lens (iol) implant procedure, the patient experienced blurry vision and clinical reason for explant being patient didn't adapt to lens.The iol was explanted and exchanged for an unknown atiol following the initial implant procedure.Additional information has been requested.
 
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and documentation indicated the product met release criteria.A qualified cartridge was indicated with a non-qualified viscoelastic.This would be unrelated to the reported complaint.The product investigation could not identify a root cause for the reported complaint.The product was not returned.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided that the patient had previous lasik targeted for near.The lens, 23.5 diopter (add power +2.2/+3.2) lens was replaced with an unspecified monofocal as the patient was unable to adapt to the lens.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information has been provided in d.9., h.3., h.6., and h.11.The lens was returned in a plastic tube.Solution was dried on the lens.The optic was cut into pieces, typical of insertion and removal.Power and resolution testing could not be conducted due to the extensive optic damage.Product history records were reviewed and documentation indicated the product met release criteria.A qualified cartridge was indicated with a non-qualified viscoelastic.This would be unrelated to the reported complaint.The product investigation could not identify a root cause.Power and resolution testing could not be conducted due to the extensive optic damage.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided that the patient had previous lasik targeted for near.The ccwtt0, 23.5 diopter (add power +2.2/+3.2) lens was replaced with an unspecified monofocal as the patient was unable to adapt to the lens.Due to the exchange of a multifocal lens to a monofocal lens, this may suggest that the replacement lens model was an improved choice for the patient's vision needs.No additional information has been provided at this time.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19508734
Report Number1119421-2024-01113
Device Sequence Number7497920
Product Code MFK
UDI-Device Identifier00380652413718
UDI-Public(01)00380652413718(17)270321(11)230323(10)15599384(21)15599384004
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCCWTT0
Device Catalogue NumberCCWTT0.235
Device Lot Number15599384
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/13/2024
Supplement Date Received by Manufacturer08/07/2024
10/03/2024
Initial Report FDA Received Date06/11/2024
Supplement Report FDA Received Date09/04/2024
10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEALON; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexFemale